Alert archive / Missouri / Flash Flood Watches in 2016

Flash Flood Watch 4, NWS Springfield, MO

August 1, 20164 counties in Missouri

NWS Springfield, MO issued this flash flood watch at Aug 1, 2016, 1:05 AM CDT for 4 counties in Missouri. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Aug 1, 2016, 1:05 AM CDT (06:05 UTC)
Expired
Aug 1, 2016, 10:27 AM CDT
In force
9 hr
Issued by
NWS Springfield, MO
Flood severity
None

Counties Maries County, MO, Miller County, MO, Morgan County, MO, Phelps County, MO

The radar

The Springfield radar (KSGF), 145 km from the middle of the area, began a volume at 06:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 6.1 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2016-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1282 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2016-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 197 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1282 J/kg
Mixed-layer CIN
-103 J/kg
Mixed-layer LCL
1165 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
197 m²/s²
0-3 km storm-relative helicity
306 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.8

Open this sounding in Storm Lab

The text

As transmitted.

563 
WGUS63 KSGF 010605
FFASGF

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SPRINGFIELD MO
105 AM CDT MON AUG 1 2016

...HEAVY RAINFALL POSSIBLE OVERNIGHT ACROSS CENTRAL MISSOURI...

.A COMPLEX OF HEAVY SHOWERS AND THUNDERSTORMS HAS DEVELOPED ALONG
THE I70 CORRIDOR THIS EVENING. THIS COMPLEX OF STORMS WILL SLOWLY
DRIFT SOUTHWARD THROUGH THE MORNING HOURS. RAINFALL AMOUNTS OF 2
TO 3 INCHES MAY FALL OVER A SHORT PERIOD OF TIME WITH LOCALIZED
HIGHER AMOUNTS.

MOZ056>058-071-011615-
/O.NEW.KSGF.FF.A.0004.160801T0605Z-160801T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MORGAN-MILLER-MARIES-PHELPS-
INCLUDING THE CITIES OF...VERSAILLES...ROCKY MOUNT...STOVER...
LAURIE...AURORA SPRINGS...ELDON...LAKE OZARK...VICHY...NORTHWYE...
ROLLA
105 AM CDT MON AUG 1 2016

...FLASH FLOOD WATCH IN EFFECT UNTIL NOON CDT TODAY...

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL MISSOURI AND EAST 
  CENTRAL MISSOURI...INCLUDING THE FOLLOWING AREAS...IN CENTRAL 
  MISSOURI...MARIES...MILLER AND MORGAN. IN EAST CENTRAL 
  MISSOURI...PHELPS. 

* UNTIL NOON CDT TODAY

* A COMPLEX OF SHOWERS AND THUNDERSTORMS PRODUCING HEAVY RAINFALL
  WILL DRIFT SOUTHWARD INTO CENTRAL MISSOURI THROUGH THE EARLY
  MORNING HOURS. ROUGHLY TWO TO THREE INCHES OF RAINFALL IS
  EXPECTED OVER A SHORT PERIOD WITH LOCALLY HIGHER AMOUNTS.

* FLOODING OF SMALL STREAMS...CREEKS...AND LOW WATER CROSSINGS
  WILL BE POSSIBLE THROUGH THE EARLY MORNING HOURS AND INTO THE
  MONDAY MORNING COMMUTE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

FRYE
2 follow-up statements
418 
WGUS63 KSGF 011150
FFASGF

FLOOD WATCH
NATIONAL WEATHER SERVICE SPRINGFIELD MO
650 AM CDT MON AUG 1 2016

MOZ071-011300-
/O.CAN.KSGF.FF.A.0004.000000T0000Z-160801T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PHELPS-
INCLUDING THE CITIES OF...NORTHWYE...ROLLA
650 AM CDT MON AUG 1 2016

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR A PORTION OF EAST CENTRAL MISSOURI HAS
BEEN CANCELLED. 

WHILE SHOWERS AND THUNDERSTORMS WILL IMPACT THE AREA TODAY...EXCESSIVE
RAINFALL IS NO LONGER EXPECTED IN PHELPS COUNTY.|

$$

MOZ056>058-011700-
/O.CON.KSGF.FF.A.0004.000000T0000Z-160801T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MORGAN-MILLER-MARIES-
INCLUDING THE CITIES OF...VERSAILLES...ROCKY MOUNT...STOVER...
LAURIE...AURORA SPRINGS...ELDON...LAKE OZARK...VICHY
650 AM CDT MON AUG 1 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL NOON CDT TODAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF CENTRAL MISSOURI...INCLUDING THE FOLLOWING 
  AREAS...MARIES...MILLER AND MORGAN. 

* UNTIL NOON CDT TODAY

* SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL WILL
  CONTINUE THIS MORNING BUT GRADUALLY DIMINISH IN INTENSITY. STORM
  TOTAL RAINFALL AMOUNTS TWO TO THREE INCHES IS EXPECTED WITH
  LOCALLY HIGHER AMOUNTS AROUND FOUR INCHES.

  ADDITIONAL RAINFALL AMOUNTS THIS MORNING WILL GENERALLY BE NEAR
  ONE INCH OR LESS. 

* FLOODING OF SMALL STREAMS...CREEKS...AND LOW WATER CROSSINGS
  WILL BE POSSIBLE THROUGH THE MORNING HOURS INCLUDING THE MORNING
  COMMUTE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

FOSTER
492 
WGUS63 KSGF 011527
FFASGF

FLOOD WATCH
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1027 AM CDT MON AUG 1 2016


MOZ056>058-011630-
/O.CAN.KSGF.FF.A.0004.000000T0000Z-160801T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MORGAN-MILLER-MARIES-
INCLUDING THE CITIES OF...VERSAILLES...ROCKY MOUNT...STOVER...
LAURIE...AURORA SPRINGS...ELDON...LAKE OZARK...VICHY
1027 AM CDT MON AUG 1 2016

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR A PORTION OF CENTRAL MISSOURI HAS BEEN
CANCELLED. MOST OF THE RAIN OVER THE WATCH AREA HAS BECOME LIGHT
AND ADDITIONAL FLOODING IS NO LONGER EXPECTED THROUGH THE MORNING. 

THERE IS SOME POTENTIAL FOR ADDITIONAL STORM DEVELOPMENT LATER
TODAY. PLEASE CONTINUE TO MONITOR NOAA WEATHER RADIO...NWS WEB
SITES AND LOCAL MEDIA FOR LATER STATEMENTS.

$$

TERRY

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood watch went out at Jul 31, 11:34 PM CDT, 1 hour 31 minutes earlier.

Area forecast discussion, Jul 31, 11:34 PM CDT, 1 hour 31 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
1134 PM CDT SUN JUL 31 2016

.SHORT TERM...(This evening through Monday)
Issued at 100 PM CDT Sun Jul 31 2016

Ongoing convection continuing across primarily central into south
central Missouri at this time. This activity is the remnants of an
earlier MCS that is interacting with the northward advancing
surface warm front currently located across the northern CWA. This
activity should continue to progress across the area this
afternoon.

Models are hinting at yet another MCS developing overnight...but a
little further east than last night. Right now...this will
primarily affect central Missouri with wind being the primary
threat.

Otherwise...a strong upper level trough moving through the
Canadian Rockies will push the upper level ridge eastward and
allow the upper high to begin to build eastward. High temperatures
on Monday should be noticably warmer in the upper 80s to lower
90s. Heat index values will be in the upper 90s with a few areas
flirting with 100 degrees or above.

.LONG TERM...(Monday Night through Sunday)
Issued at 100 PM CDT Sun Jul 31 2016

As the upper high shifts eastward and the surface front moves
northward...rain chances will shift primarily to the eastern
CWA...along the eastern periphery of the high.

The primary concern then shifts to those higher heat index
values. Tuesday and Wednesday should be the peak days for heat
indicies. At this time...values look to be in the 100 to 107
range...so will continue to monitor for advisory criteria.

A second short wave moves across southern Canada on Thursday which
will allow a surface front to once again approach central Missouri
by Saturday and increase our rain chances once again.

&&

.AVIATION...(For the 06Z TAFS through 06Z Monday night)
Issued at 1131 PM CDT Sun Jul 31 2016

Elevated convection has developed over the past couple of hours
north of the CWA in a northwest to southeast band. Most of this
activity should remain north of the CWA over the next couple of
hours before eventually drifing into the far northeast CWA.
Activity should remain well to the northeast of the terminal
locations with VFR conditions expected at all 3 forecast points.
Upper level ridge of high pressure should begin to build into the
area from the southwest.

&&

.SGF Watches/Warnings/Advisories...
MO...NONE.
KS...NONE.
&&

SHORT TERM...Gaede
LONG TERM...Gaede
AVIATION...Lindenberg
Hazardous weather outlook, Aug 1, 1:01 AM CDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
101 AM CDT MON AUG 1 2016

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-020615-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
101 AM CDT MON AUG 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

WEATHER HAZARDS EXPECTED...

  LIMITED THUNDERSTORM WIND DAMAGE RISK.
  LIMITED FLOODING RISK.
  ELEVATED LIGHTNING RISK.
  ELEVATED EXCESSIVE HEAT RISK.

DISCUSSION...

 A THUNDERSTORM COMPLEX WILL IMPACT CENTRAL MISSOURI OVERNIGHT...AND
 AFFECT AREAS GENERALLY ALONG AND NORTH OF A LINE FROM WARSAW TO
 CAMDENTON TO SALEM.

 THE STORMS WILL BE CAPABLE OF PRODUCING TORRENTIAL RAINFALL WHICH
 COULD RESULT IN LOCALIZED FLASH FLOODING...FREQUENT LIGHTNING
 AND WIND GUSTS UP TO 50 MPH.

 ADDITIONAL SCATTERED THUNDERSTORM DEVELOPMENT WILL OCCUR DURING
 THE DAY MONDAY MAINLY ACROSS CENTRAL AND SOUTH CENTRAL MISSOURI.
 ORGANIZED SEVERE WEATHER IS NOT EXPECTED.

 SOME AREAS OF SOUTHWESTERN MISSOURI AND SOUTHEASTERN KANSAS COULD
 SEE HEAT INDEX VALUES IN THE MIDDLE AND UPPER 90S MONDAY
 AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

 ISOLATED THUNDERSTORMS WILL AGAIN BE POSSIBLE MAINLY ACROSS SOUTH
 CENTRAL MISSOURI TUESDAY. NO ORGANIZED SEVERE WEATHER IS
 EXPECTED AT THIS TIME...HOWEVER A STRONG WIND GUST...FREQUENT
 LIGHTNING...AND HEAVY RAINFALL MAY BE POSSIBLE IN THE STRONGER
 STORMS.

  TEMPERATURES WILL INCREASE THIS WEEK AS A HIGH PRESSURE RIDGE
  MOVES INTO THE REGION. THE WARMEST DAYS WILL BE WEDNESDAY AND
  THURSDAY AS HEAT INDICES WILL LIKELY CLIMB INTO THE LOWER TO
  MID 100S ACROSS THE ENTIRE REGION.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE DETAILED INFORMATION CAN BE ACCESSED AT:
HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE)

THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE)

FOSTER

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 1:27 AM CDTSpecial Weather StatementSGFMiller, Morgan63 min
Aug 1, 2:34 AM CDTFlash Flood WarningSGFMiller, Morgan7 hr
Aug 1, 3:50 AM CDTFlash Flood WarningSGFBenton, Camden6 hr
Aug 1, 5:40 AM CDTAreal Flood AdvisorySGFBenton, Camden, Dallas, Hickory4 hr
Aug 1, 6:12 AM CDTFlash Flood WarningSGFBenton, Camden, Hickory4 hr
Aug 1, 7:21 AM CDTAreal Flood AdvisorySGFMaries3 hr
Aug 1, 9:26 AM CDTAreal Flood AdvisorySGFBenton, Camden, Dallas, Hickory6 hr
Aug 1, 9:28 AM CDTAreal Flood AdvisorySGFMiller, Morgan6 hr
Aug 1, 9:40 AM CDTAreal Flood AdvisorySGFBenton, Camden6 hr
Aug 1, 11:47 AM CDTAreal Flood WarningSGFBenton, Camden, Miller, Morgan6 hr
Aug 1, 2:36 PM CDTHeat AdvisorySGFBarton, Jasper, McDonald, Newton5 hr
Aug 1, 5:53 PM CDTAreal Flood WarningSGFBenton, Miller, Morgan10 hr

Nearby

Flash Flood Watches in Missouri, 2016Every flash flood watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.